Montana, 2006Damaging Wind in Montana, September 26, 2006
September 26, 2006 · NWS GGW · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Sep 26, 12:52 PM MST, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 26, 12:52 PM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
152 PM MDT TUE SEP 26 2006
.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY...
NORTHWEST FLOW ACROSS THE MONTANA AND THE DAKOTAS HAS BROUGHT SOME
WET AND COOLER WEATHER TODAY THAT IS EXPECTED TO BE REINFORCED
TONIGHT. DRYING CONDITIONS EXPECTED TO RETURN WED WITH WARMER TEMPS
THU.
MODELS SEEM TO BE HANDLING CURRENT CONDITIONS AND ARE IN GENERAL
AGREEMENT THROUGH THE NEXT 24 TO 36 HOURS. HOWEVER SIDED MORE WITH
GFS SOLUTION AS IT HAS OUT PERFORMED LATELY.
ANOTHER DISTURBANCE SEEN ON WATER VAPOR CHANNEL OVER NORTHERN
ALBERTA DIVING SOUTH-SOUTHEAST. AREA OF CLOUDS/SHOWERS
NORTH-NORTHWEST OF SASKATOON SASK AN INDICATION OF WHAT/S EXPECTED
TONIGHT. NAM AND GFS ARE IN GOOD AGREEMENT WITH IT SLIDING SOUTHEAST
ACROSS THE NE ZONES AFTER 9 PM TONIGHT. PRETTY GOOD LIFT INDICATED
AS WELL...BUT DIFFICULTY WITH IT/S SMALL SIZE. INCREASED POPS
ACCORDINGLY OVER THE NE ZONES ESPECIALLY FOR LATE TONIGHT. COLD AIR
ADVECTION THEN LOOKS TO TAKE PLACE BEHIND THIS DISTURBANCE. SOME
MIXING LOOKS TO OCCUR AND NORTHWEST WINDS INCREASE TO NEAR LAKE WIND
CRITERIA. SURFACE HIGH THEN IS EXPECTED TO SETTLE INTO THE AREA LATE
WEDNESDAY ALLOWING SKIES TO BE CLEAR AROUND SUNSET. WITH LIGHT
WINDS...TEMPS SHOULD FALL SLIGHTLY BELOW GUIDANCE NUMBERS.
UPPER RIDGE OVER THE PACIFIC NORTHWEST WEDNESDAY BECOMES FLATTENED
WEDNESDAY NIGHT AS A DISTURBANCE CRESTS IT...THEN DROPS SOUTHEAST
INTO SOUTH-CENTRAL CANADA THURSDAY. THE GFS HAS BEEN CONSISTENTLY
SHOWING THE POSSIBILITY OF SHOWERS WITH THIS DISTURBANCE FOR SEVERAL
RUNS NOW...SO THREW IN A SLIGHT CHANCE OF SHOWERS FOR THURSDAY
AFTERNOON OVER THE NE ZONES. SURFACE CONVERGENCE SHOULD HELP THINGS
WITH A COLD FRONTAL PASSAGE. WINDS LOOK TO INCREASE A BIT FROM THE
WEST THURSDAY AFTERNOON. -TFJ
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
NO BIG REVELATIONS WITH THE 12Z GUIDANCE AND THUS NOT PLANNING TO
MAKE ANY CHANGES TO THE FORECAST. THE EXTENDED PERIOD STARTS OFF
WITH A RIDGE ALONG THE WEST COAST AND A TROUGH ACROSS THE EASTERN
HALF OF THE UNITED STATES. THE UPPER RIDGE SLOWLY PUSHES EAST THIS
WEEKEND. LATEST GFS AND CANADIAN INDICATE THAT CHANNELED VORTICITY
AND MOISTURE IN THE NORTHWEST FLOW ALOFT THURSDAY NIGHT COULD LEAD
TO SOME VIRGA OR A VERY ISOLATED SHOWER...BUT MORE LIKELY JUST THE
PASSAGE OF SOME MID-LEVEL CLOUDS. IT LOOKS LIKE FRIDAY THROUGH
SUNDAY WILL FEATURE A GOOD DEAL OF SUNSHINE EACH DAY WITH HIGH
TEMPERATURE BACK INTO THE 70S BY THIS WEEKEND. THE NORTHEAST ZONES
TO REMAIN CLOSEST TO THE POLAR JET...AND MAY HAVE A COUPLE OF
PERIODS WHEN MID-LEVEL CLOUDS PASS THROUGH. NOT PLANNING TO MAKE
ANY CHANGES TO THE SKY GRIDS...BUT SHOULD BE ABLE TO REFINE THEM A
BIT CLOSER TO THE TIME PERIOD BASED ON UPSTREAM OBSERVATIONS/SATELLITE.
MODELS AND ENSEMBLES NOT IN THE BEST AGREEMENT BY EARLY NEXT WEEK
ACROSS THE PACIFIC INTO WESTERN NORTH AMERICA. IT LOOKS LIKE A
FRONT AND UPPER TROUGH MAY WORK ACROSS THE AREA EARLY IN THE WEEK
WHICH MAY TOUCH OFF A COUPLE OF SHOWERS AND RETURN TEMPERATURES
CLOSER TO SEASONAL AVERAGES BY TUESDAY. ALL OF THIS LOOKS TO BE
WELL HANDLED IN THE GRIDS. CB
...PREVIOUS LONG TERM...
MODELS STILL HOLDING THE COURSE WITH A VERY AMPLIFIED PATTERN OVER
NORTH AMERICA FOR THE END OF THE WEEK AND WEEKEND BEFORE THINGS
BEGIN TO FLATTEN OUT SOMEWHAT FOR NEXT WEEK. SOME DISAGREEMENT
OVER A DISTURBANCE IN THE NORTH-NORTHWEST FLOW FOR FRIDAY. GFS
TAKES THE MAIN FEATURE INTO NORTH DAKOTA AS DO THE REST OF THE
MODELS. HOWEVER...THE GFS ALSO BRINGS SOME SECONDARY ENERGY IN THE
FLOW FARTHER WEST OVER EASTERN MONTANA. IT ALSO BRINGS DEEPER
MOISTURE AS WELL. FOR NOW WILL GO WITH THE MAJORITY AND LEAVE
THINGS DRY. WEEKEND LOOKING MILD AND DRY AS WESTERN RIDGE AXIS
DRAWS CLOSER. MORE DISAGREEMENT FOR EARLY NEXT WEEK IN THE
HANDLING OF ANOTHER TROF. ECMWF AND CANADIAN APPEAR FASTEST WITH
THIS FEATURE...WHILE GFS LAGS. THIS DOES APPEAR TO BE A FAIRLY
PROGRESSIVE SYSTEM SO FOR NOW WILL CHOOSE MONDAY NIGHT AS THE
PERIOD TO INTRODUCE SOME SMALL POPS. ADJUSTMENTS TO TIMING CAN BE
MADE AS THE WEEK GOES ALONG...IF NECESSARY. TEMPERATURES WILL
BEGIN COOLING MONDAY AFTER THE MILD WEEKEND AS A SURFACE FRONT COMES
THRU...THEN THE UPPER TROF.
&&
.AVIATION...
SCATTERED SHOWERS WILL OCCASIONALLY LOWER THE CEILINGS TO MVFR AT
TIMES TONIGHT. MUCH DRIER AIR WILL FILTER INTO THE AREA TOMORROW...
WITH ANY POCKETS OF MVFR AT THE EASTERN TERMINALS QUICKLY GIVING WAY
TO VFR. NORTHWEST WIND OF 15 TO 25 KTS WILL DIMINISH THIS
EVENING...BUT WILL INCREASE TOWARD MORNING AT THE EASTERN
TERMINALS TO AROUND 20 KTS...WITH GUSTS TO 30 KTS POSSIBLE. CB
&&
.CLIMATE...
IT APPEARS THAT SEPTEMBER WILL LIKELY DOWN IN THE RECORD BOOKS AS A
WET MONTH WITH SLIGHTLY ABOVE AVERAGE TEMPERATURES AT GLASGOW.
THROUGH SEPTEMBER 25TH...THE AVERAGE TEMPERATURE AT GLASGOW OF 58.2
DEGREES IS ONE TENTH OF A DEGREE BELOW NORMAL. THE 2.26 INCHES OF
PRECIPITATION OBSERVED THROUGH YESTERDAY IS 1.43 INCHES ABOVE
NORMAL. WARMER WEATHER LATE THIS WEEK THROUGH SATURDAY THE 30TH
SHOULD PUSH OUR AVERAGE TEMPERATURE JUST A BIT ABOVE THE 30-YEAR
AVERAGE...MAKING IT THE 13TH MONTH IN A ROW WITH ABOVE AVERAGE
TEMPERATURES.
THE FIRST FREEZING TEMPERATURE WAS OBSERVED THIS YEAR AT GLASGOW
LAST WEEK ON SEPTEMBER 19TH. ON AVERAGE THE FIRST 32 DEGREE
TEMPERATURE IS OBSERVED ON SEPTEMBER 22ND. THE EARLIEST FIRST
FREEZE WAS 8/11/1893 AND THE LATEST WAS 10/26/63. CB
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR FORT PECK
LAKE.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 26, 8:09 AM MST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
909 AM MDT TUE SEP 26 2006
MTZ017-022-023-270000-
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-
909 AM MDT TUE SEP 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...TODAY AND TONIGHT
A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE THIS
AFTERNOON. NORTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
TFJ
Thunderstorm Wind, Richland
- When
- September 26, 1:55 PM MST to 1:57 PM MST
- Where
- Richland County, 2 mi W of Sidney
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.700, -104.200
A construction worker was blown approximately 30 feet down a tarmac at the Sidney Airport by the strong wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Minnesota, September 26, 20060.88 in hail · 3 events
- Heavy Rain in Hawaii, September 26, 20061 event
- Heavy Rain in Hawaii, September 26, 20061 event
- Heavy Rain in Hawaii, September 26, 20061 event
- Heavy Rain in Hawaii, September 26, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534537.